Taiwanese Journal of Mathematics

MULTIPLE POSITIVE SOLUTIONS FOR SEMILINEAR ELLIPTIC EQUATIONS IN ESTEBAN-LIONS DOMAINS WITH HOLES

Tsung-Fang Wu

Full-text: Open access

Abstract

In this paper, we study a Palais-Smale condition in unbounded domains. Furthermore, we apply this result to prove that the semilinear elliptic equation in a Esteban-Lions domain with holes has multiple positive solutions.

Article information

Source
Taiwanese J. Math. Volume 9, Number 2 (2005), 245-260.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500407801

Digital Object Identifier
doi:10.11650/twjm/1500407801

Zentralblatt MATH identifier
1108.35039

Subjects
Primary: 35J20: Variational methods for second-order elliptic equations 35J25: Boundary value problems for second-order elliptic equations 35J60: Nonlinear elliptic equations

Keywords
semilinear elliptic equations Palais-Smale Esteban-Lions domains multiple positive solutions

Citation

Wu, Tsung-Fang. MULTIPLE POSITIVE SOLUTIONS FOR SEMILINEAR ELLIPTIC EQUATIONS IN ESTEBAN-LIONS DOMAINS WITH HOLES. Taiwanese J. Math. 9 (2005), no. 2, 245--260. doi:10.11650/twjm/1500407801. https://projecteuclid.org/euclid.twjm/1500407801


Export citation

References

  • A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381.
  • A. Bahri and P. L. Lions, On the existence of positive solutions of semilinear elliptic equations in unbounded domains, Ann. Inst. H. Poincaré Anal. Non Lineairé, 14(2) (1997), 365-413.
  • V. Benci and G. Cerami, The effect of the domain topology on the number of positive solutions of nonlinear elliptic problems, Arch. Ration. Mech. Anal., 115(1) (1991), 79-93.
  • D. Cao and E. S. Noussair, Multiplicity of positive and nodal solutions for nonlinear elliptic problems in $\mathbb{R}^{N},$ Ann. Inst. H. Poincaré Anal. Non Lineairé, 13(5) (1996), 567-588.
  • K. J. Chen and H. C. Wang., A necessary and sufficient condition for Palais$-$Smale conditions, SIAM J. Math. Anal., 31 (1999), 154-165.
  • E. N. Dancer, On the influence of domain shape on the existence of large solution of some superlinear problems, Math. Ann., 285 (1989), 647-669.
  • I. Ekeland, On the variational principle, J. Math. Anal. Appl., 17 (1974), 324-353.
  • M. J. Esteban and P. L. Lions, Existence and non-existence results for semilinear elliptic problems in unbounded domains, Proc. Roy. Soc. Edinburgh Sect. A, 93 (1982), 1-12.
  • W. C. Lien, S. Y. Tzeng, and H. C. Wang, Existence of solutions of semilinear elliptic problems in unbounded domains, Differential Integral Equations, 6 (1993), 1281-1298.
  • P. L. Lions, The concentration-compactness principle in the calculus of variations. The local compact case, Ann. Inst. H. Poincar é Anal. Non Lineairé, 1 (1984), 102- 145 and 223-283.
  • G. Tarantello, On nonhomogeneous elliptic involving critical Sobolev exponent, Ann. Inst. H. Poincaré Anal. Non Lineairé, 9(3) (1992), 281-304.
  • H. C. Wang, A Palais$-$Smale approach to problems in Esteban-Lions domains with holes, Trans. Amer. Math. Soc., 352 (2000), 4237-4256.
  • H. C. Wang and T. F. Wu, Symmetric Breaking in a Bounded Symmetric Domain, NoDEA-Nonlinear Differential Equations Appl., 11(3) (2004), 361-377.
  • M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996.